0
TECHNICAL BRIEFS

Melnikov-Based Open-Loop Control of Escape for a Class of Nonlinear Systems

[+] Author and Article Information
Emil Simiu, Marek Franaszek

Building and Fire Research Laboratory, National Institute of Standards and Technology, Gaithersburg, MD 20899

J. Dyn. Sys., Meas., Control 119(3), 590-594 (Sep 01, 1997) (5 pages) doi:10.1115/1.2801302 History: Received July 01, 1996; Revised March 10, 1997; Online December 03, 2007

Abstract

The performance of certain nonlinear stochastic systems is deemed acceptable if during a specified time interval, the systems have sufficiently low probabilities of escape from a preferred region of phase space. We propose an open-loop control method for reducing these probabilities. The method is applicable to stochastic systems whose dissipation- and excitation-free counterparts have homoclinic or heteroclinic orbits. The Melnikov relative scale factors are system properties containing information on the frequencies of the random forcing spectral components that are most effective in inducing escapes. Numerical simulations show that substantial advantages can be achieved in some cases by designing control systems that take into account the information contained in the Melnikov scale factors.

Copyright © 1997 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In